MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Micturition Urgency (1871); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Deformity/ Disfigurement (2360); Dysuria (2684); Unspecified Mental, Emotional or Behavioural Problem (4430); Dyspareunia (4505)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blocks d4, h4: the suspect device lot number is unknown; therefore, the lot expiration and device manufacture dates are unknown.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2330 - vaginal pain.E1906 - recurrent infection.The following imdrf impact code capture the reportable event of: f1905 - vaginal mesh removal.
 
Event or Problem Description
It was reported that the patient underwent a transobturator urethral sling procedure where an obtryx ii system - curved was implanted.During the same procedure, cystoscopy was also performed.On (b)(6) 2024, the patient was diagnosed with recurrent infections and vaginal pain after sling replacement.Operative findings revealed deep seated sling curled to the left side.The urethra was distorted and elevated from the sling underneath the proximal to mid urethral region.The bladder was trabeculated, in grade four, and had several areas of chronic cystitis cystica.A small narrow deaver was placed, which allowed a better examination of the vaginal wall.The patient had posterior repair with fairly high posterior ridge and anteriorly had a prior colporrhaphy scar.The sling was seen elevating the proximal urethra and was quite tented up.A short transverse incision was made at the level of the mid urethra, along the anterior vaginal wall, and through that incision, the sling was discovered deep on the left side as noted on preoperative ultrasound and curled.It was divided at the four o'clock position and carefully tracked underneath the urethra from left to right.After the suburethral release, cystoscopy was repeated.Normal urethra, with no distortion and a round configuration was revealed.No urethral injury was noted.
 
Additional Manufacturer Narrative
Block h11: blocks b2, b5, d4, and h4 have been updated based on the additional information received on july 15, 2025.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2330 - vaginal pain.E1906 - recurrent infection.The following imdrf impact code capture the reportable event of: f1905 - vaginal mesh removal.
 
Event or Problem Description
It was reported that the patient underwent a transobturator urethral sling procedure where an obtryx ii system - curved was implanted.During the same procedure, cystoscopy was also performed.On (b)(6) 2024, the patient was diagnosed with recurrent infections and vaginal pain after sling replacement.Operative findings revealed deep seated sling curled to the left side.The urethra was distorted and elevated from the sling underneath the proximal to mid urethral region.The bladder was trabeculated, in grade four, and had several areas of chronic cystitis cystica.A small narrow deaver was placed, which allowed a better examination of the vaginal wall.The patient had posterior repair with fairly high posterior ridge and anteriorly had a prior colporrhaphy scar.The sling was seen elevating the proximal urethra and was quite tented up.A short transverse incision was made at the level of the mid urethra, along the anterior vaginal wall, and through that incision, the sling was discovered deep on the left side as noted on preoperative ultrasound and curled.It was divided at the four o'clock position and carefully tracked underneath the urethra from left to right.After the suburethral release, cystoscopy was repeated.Normal urethra, with no distortion and a round configuration was revealed.No urethral injury was noted.Additional information received: sometime after mesh implantation, the patient experienced dyspareunia, mesh erosion, persistent vaginal and urethral pain, urinary dysfunction (dysuria, urgency, incomplete emptying, voiding impairment), recurrent infections, urethral disfigurement, scarring, chronic cystitis, and loss of enjoyment of life.Additionally, she claimed to have suffered severe pain, physical pain, mental anguish, and physical impairment as a result of the incident, both in the past and, with reasonable probability, will continue to experience such harm in the future.She also claims to have incurred medical expenses to date and anticipates additional costs moving forward.

Brand Name
OBTRYX II SYSTEM - CURVED
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19761924
Report Number2124215-2024-43726
Device Sequence Number8513569
Product Code OTN
UDI-Device Identifier08714729839255
UDI-Public(01)08714729839255(17)211104(10)22889128
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K121754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2021
Device Model NumberM0068504110
Device Catalogue NumberM0068504110
Device Lot Number0022889128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/11/2025
Date Device Manufactured11/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age64 YR
Patient SexFemale